Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


MathSciNet review: 1567985
Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Roger A. Horn and Charles R. Johnson
Title: Topics in matrix analysis
Additional book information: Cambridge Univ. Press, 1991, viii$+$607 pp. US$59.50. ISBN 0-521-30587-X.

References [Enhancements On Off] (What's this?)

    A. C. Aitken, Determinants and matrices, 9th edition, Oliver and Boyd, Edinburgh, 1956. Ali R. Amir-Moéz, Extreme properties of linear transformations, Polygonal, Washington, NJ, 1990.
  • Richard Bellman, Introduction to matrix analysis, 2nd ed., McGraw-Hill Book Co., New York-Düsseldorf-London, 1970 (Russian). MR 0258847
  • Nicholas Bourbaki, Elements of mathematics, Algebra I, chapters 1-3, Addison-Wesley, Reading, MA, 1974.
  • Richard A. Brualdi and Herbert J. Ryser, Combinatorial matrix theory, Encyclopedia of Mathematics and its Applications, vol. 39, Cambridge University Press, Cambridge, 1991. MR 1130611
  • Morton L. Curtis, Abstract linear algebra, Universitext, Springer-Verlag, New York, 1990. With revisions by Paul Place; With a preface by John Hempel. MR 1059056
  • Paul R. Halmos, A Hilbert space problem book, D. Van Nostrand Co., Inc., Princeton, N.J.-Toronto, Ont.-London, 1967. MR 0208368
  • Roger A. Horn, The Hadamard product, Matrix theory and applications (Phoenix, AZ, 1989) Proc. Sympos. Appl. Math., vol. 40, Amer. Math. Soc., Providence, RI, 1990, pp. 87–169. MR 1059485, DOI https://doi.org/10.1090/psapm/040/1059485
  • Roger A. Horn and Charles R. Johnson, Matrix analysis, Cambridge University Press, Cambridge, 1985. MR 832183
  • Morris Kline, Mathematical thought from ancient to modern times, Oxford University Press, New York, 1972. MR 0472307
  • Marvin Marcus and Henryk Minc, A survey of matrix theory and matrix inequalities, Allyn and Bacon, Inc., Boston, Mass., 1964. MR 0162808
  • Issai Schur, Bemerkungen zur Theorie der beshränkten Bilinearformen mit unendlich vielen Veränderlichen, J. Reine Angew. Math. 140 (1911), 1-28.

Review Information:

Reviewer: Marvin Marcus
Journal: Bull. Amer. Math. Soc. 27 (1992), 191-198
DOI: https://doi.org/10.1090/S0273-0979-1992-00296-3